Alert archive / Montana / Wind Advisories in 2025
Wind Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Mar 8, 2025, 12:07 PM MST for 6 counties in Montana. It took effect at Mar 9, 2025, 9:00 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2025, 12:07 PM MST (19:07 UTC)
- In effect from
- Mar 9, 2025, 9:00 PM MDT
- Expired
- Mar 10, 2025, 7:57 AM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 89 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS75 KMSO 081907 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1207 PM MST Sat Mar 8 2025 MTZ001-003-101500- /O.NEW.KMSO.WI.Y.0001.250310T0300Z-250310T1500Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- 1207 PM MST Sat Mar 8 2025 ...WIND ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 AM MDT MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected in the valleys. Gusts over 60 mph in the higher terrain. The strongest winds are anticipated early Monday morning with a cold front passage. * WHERE...Flathead/Mission Valleys and Kootenai/Cabinet Region. * WHEN...From 9 PM Sunday to 9 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Watch for choppy conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ002-101500- /O.NEW.KMSO.WI.Y.0001.250310T0300Z-250310T1500Z/ West Glacier Region- 1207 PM MST Sat Mar 8 2025 ...WIND ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 AM MDT MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected in the valleys. Gusts over 60 mph on the higher terrain. The strongest winds are anticipated early Monday morning with a cold front passage. 2 to 4 inches of snow is expected for Marias Pass with showers briefly heavy. * WHERE...West Glacier Region. * WHEN...From 9 PM Sunday to 9 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Watch for choppy conditions on area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MTZ004-101500- /O.NEW.KMSO.WI.Y.0001.250310T0300Z-250310T1500Z/ Lower Clark Fork Region- 1207 PM MST Sat Mar 8 2025 ...WIND ADVISORY IN EFFECT FROM 9 PM SUNDAY TO 9 AM MDT MONDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected in the valleys. Gusts over 60 mph on the higher terrain. The strongest winds are anticipated early Monday morning with a cold front passage. 2 to 4 inches of snow is expected at Lookout Pass with showers briefly heavy. * WHERE...Lower Clark Fork Region. * WHEN...From 9 PM Sunday to 9 AM MDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
646 WWUS75 KMSO 101357 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 757 AM MDT Mon Mar 10 2025 MTZ001>004-101500- /O.CAN.KMSO.WI.Y.0001.000000T0000Z-250310T1500Z/ Kootenai/Cabinet Region-West Glacier Region-Flathead/Mission Valleys-Lower Clark Fork Region- 757 AM MDT Mon Mar 10 2025 ...WIND ADVISORY IS CANCELLED... Breezy winds continue but the strong wind threat has ended. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:32 AM MST, 9 hours 35 minutes earlier.
Area forecast discussion, Mar 8, 2:32 AM MST, 9 hours 35 minutes before
Area Forecast Discussion National Weather Service Missoula MT 232 AM MST Sat Mar 8 2025 .DISCUSSION... KEY MESSAGES: - Mild temperatures this weekend under high pressure. - Active Pacific storm cycle next week, with periods of mountain snow and valley wintry mix. Satellite imagery this morning across the region highlights a large ridge of high pressure building across the Pacific Northwest and Northern Rockies, with high clouds streaming from the northwest. Mild temperatures are expected this weekend, with highs running 5-10F above normal. South-southwest winds will develop Sunday afternoon and evening, with gusts of 15-25 mph in valleys and 30-45 mph across the higher terrain, especially in northwest Montana, as the gradient tightens with an approaching Pacific cold front in eastern Washington. Snow showers will develop Sunday night into Monday morning, with minor accumulations (2-5") focusing in the mountains along the ID/MT border and in northwest Montana above 4,000 feet as the front passes. Seasonal temperatures are anticipated Monday, with lingering snow showers in the mountains. Ensemble guidance continues to highlight an active Pacific storm cycle Wednesday into Friday next week. Models suggest a broad trough of low pressure will move across the western US, with widespread precipitation arriving within southwesterly flow late Wednesday into Thursday. Initially, snow levels will remain above valley floors (4,000-5,000), before falling Thursday evening into Friday morning. Accumulating snow will once again focus across the higher terrain, with most likely forecast snow amounts of 4-8 inches. The risk for valley snow is highest along the divide, including the Glacier Park region, Seeley-Swan Valley, and Butte/Blackfoot region, where valleys have a >40% chance for 1 inch or more. Confidence for widespread valley snow (>1 inch) decreases across the US-93 corridor, where the Flathead, Mission, Missoula, Bitterroot, and Salmon valleys have probabilities near 20%. && .AVIATION...A ridge of high pressure has strengthened across the western US and Northern Rockies airspace early this morning. GOES Satellite imagery shows high clouds streaming in from the northwest and this will continue to be the theme throughout the remainder of the day. Light south-southwest winds (<10kt) will develop by early afternoon, with stronger gusts across the terrain leading to areas of turbulence. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.